MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG MAGNETOM AERA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHINEERS AG MAGNETOM AERA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 10432914
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Blurred Vision (2137)
Date of Event 12/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Siemens became aware of an adverse event that occurred while operating the magnetom aera system.While being prepared for the head epilepsy scan on the mri machine, prior to contrast being administered, the patient complained about blurred vision, headache, dizziness, and a heating sensation around the head.Additional information was received that a medical team attended to the patient.The patient was taken to the emergency room, however, no information about medical treatment was provided to siemens, and the patient's current health status is unavailable at the moment.Siemens requested additional information to conduct an investigation of the reported issue.
 
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported event.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed if additional information becomes available.
 
Additional Manufacturer Narrative
H3, h6: siemens healthineers completed the detailed investigation of the reported event of a patient who complained about blurred vision, dizziness, a burning sensation around the head and pain behind her eyes.Siemens healthineers is unaware of a serious injury associated with this issue.Our experts analyzed the images generated during the patient¿s examination.The complete examination of the patient¿s brain lasted 42.8 min with an active scanning time of 31.5 min.No abnormality was found which would indicate a system malfunction.The complete measurement was performed in the normal operating mode.The sar values were within the limits defined by the mr safety standard (iec 60601-2-33), i.E.The maximum applied sar was 20.3 % (whole body sar) and 83.7 % (head sar) of the normal mode limit respectively.The applied rf in this case should not represent a risk under normal circumstances and scan conditions.Furthermore, the patient absorbed 8.1 wmin/kg which is clearly below the limit of 240 wmin/kg defined in the mr safety standard (iec 60601-2-33).The system and the rf coils used during the examination were checked by a siemens service engineer and found to be in specification.The used head/neck 20 mr coil 1.5t (material 10496540; serial (b)(6)) was returned for analysis.Only minor deviations were found which can be excluded as the root cause for the described issue.The coil also showed a housing break in the upper part.This was most probably caused by improper handling (e.G.Dropping the coil) but has no impact on patient safety.In summary no hardware or software problem was found which would explain the sensations described by the patient.Some degree of heating during an mri examination is normal and could be an explanation for the given incident.The provided questionnaire further mentioned, that also psychological reasons cannot be disregarded as a possible explanation, especially as the sensation was not only described as heating but also as a ¿general pain¿ and ¿dizziness¿.Hence it is possible that the incident did not have a clear causal correlation to the rf fields generated during mri, which cause tissue heating.No information was found that hints towards strongly increased localized heating.This complaint has been closed.

Brand Name
MAGNETOM AERA
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
henkestrasse 127
erlangen 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM   91052
Manufacturer Contact
rebecca tudor
40 liberty blvd.
malvern, PA 19355
4843234198
MDR Report Key21034648
Report Number3002808157-2024-00017
Device Sequence Number15754928
Product Code LNH
UDI-Device Identifier04056869006697
UDI-Public(01)04056869006697
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K231560
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10432914
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown